MAUDE Adverse Event Report: WALLABY MEDICAL ESPERANCE 3+ ASPIRATION CATHETER SYSTEM; CATHETER, THROMBUS RETRIEVER

WALLABY MEDICAL ESPERANCE 3+ ASPIRATION CATHETER SYSTEM; CATHETER, THROMBUS RETRIEVER
Model Number ASP3F120KIT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/05/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
As no product has been returned for investigation, we are unable to verify the specific failure mode and thus cannot draw conclusions regarding the root cause.However, a review of manufacturing documentation for lot asp00572 confirmed that the lot was manufactured, inspected, and released in full compliance with all required specifications.No design or labeling modifications that could impact the device's safety have been implemented, and to date, no other complaints or adverse events related to this lot have been reported.No other complaints or adverse events with a similar failure or patient impact have been reported for any other esperance 3f+ product.The device labeling includes appropriate warnings and user instructions for proper operation.Additionally, the risk associated with the reported event is documented in the risk management files, and current control measures are in place to mitigate such risks.Furthermore, the communication with physician indicated that the event was more likely caused by the drive wire "i did not tell you cause it was the drive wire that was the issue.The wire got stuck, it is the second time it has happened to me.It is a problem with the wire.The actuator broke and it damaged and broke the catheter.I then went up and used a stent retriever to pull out the broken tip".
 
Event or Problem Description
Emergent thrombectomy performed.During the third pass for thrombectomy, part of the esperance aspiration catheter broke off into patient's right middle cerebral artery.The piece was retrieved using a stent retriever; however, significant bleeding was noted.Esperance catheter: manufacturer:wallaby medical lot#: asp00572, ref#: asp3f120kit, exp: 2025.12.06.The wire used with the catheter:drivewire24.Manufacturer: rapid medical lot#: 250301dw01, ref#: drpp2411, exp: 01.31.2026.

Brand Name
ESPERANCE 3+ ASPIRATION CATHETER SYSTEM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
WALLABY MEDICAL
22901 mill creek drive
laguna hills CA 92653
Manufacturer (Section G)
SHANGHAI WALLABY MEDICAL TECHNOLOGIES CO., INC.
area c, no.3,lane 299,
kangwei road, pudong new area
shanghai, 20131 5
CH   201315
Manufacturer Contact
nathaniel knock
22901 mill creek drive
laguna hills, CA 92653
9494809466
MDR Report Key22723992
Report Number3014644549-2025-00001
Device Sequence Number12982791
Product Code NRY
UDI-Device Identifier06970908213625
UDI-Public06970908213625
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K240917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/06/2025
Device Model NumberASP3F120KIT
Device Lot NumberASP00572
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Initial Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age89 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite